Alert archive / Arkansas / Tornado Warnings in 2007

Tornado Warning 23, NWS Little Rock, AR

April 11, 2007Dallas County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 11, 2007, 1:52 AM CDT for Dallas County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2007, 1:52 AM CDT (06:52 UTC)
Expired
Apr 11, 2007, 2:30 AM CDT
In force
38 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Dallas County, AR

The radar

The Little Rock radar (KLZK), 102 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 11:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 417 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
417 m²/s²
0-3 km storm-relative helicity
552 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 110652
TORLZK
ARC039-110730-
/O.NEW.KLZK.TO.W.0023.070411T0652Z-070411T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
152 AM CDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  DALLAS COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 230 AM CDT

* AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
  WEST CENTRAL DALLAS COUNTY AROUND DALARK...MOVING SOUTHEAST AT 50  
  MPH.

* THE TORNADO WILL BE NEAR...
  WAVE...TULIP AROUND 205 AM CDT...
  PRINCETON AROUND 210 AM CDT...
  BUNN...RAMSEY AROUND 220 AM CDT...
  IVAN AROUND 225 AM CDT...

&&

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR ARKANSAS.

LAT...LON 3399 9290 3413 9285 3415 9286 3402 9248
      3399 9248 3392 9240 3390 9240 3386 9236
      3381 9234 3381 9249

$$

46
1 follow-up statement
000 
WWUS54 KLZK 110708
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
207 AM CDT WED APR 11 2007

ARC039-110730-
/O.CON.KLZK.TO.W.0023.000000T0000Z-070411T0730Z/
DALLAS AR-
207 AM CDT WED APR 11 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR DALLAS
COUNTY...

AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER CENTRAL DALLAS 
COUNTY...OR ABOUT 2 MILES NORTHWEST OF PRINCETON...MOVING SOUTHEAST 
AT 50 MPH.

OTHER LOCATIONS INCLUDED IN THE WARNING INCLUDE BUT ARE NOT LIMITED
TO IVAN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR ARKANSAS.

&&

LAT...LON 3399 9290 3413 9285 3415 9286 3402 9248
      3399 9248 3392 9240 3390 9240 3386 9236
      3381 9234 3381 9249

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 11, 12:53 AM CDT, 59 minutes earlier.

Area forecast discussion, Apr 11, 12:53 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1253 AM CDT WED APR 11 2007

.AVIATION...
LOW PRESSURE CONTINUES TO APPROACH ARKANSAS THIS MORNING. SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED NORTH OF THE WARM FRONT AND ARE
SPREADING ACROSS THE AREA. FOG ALSO BLANKETS THE AREA. IFR
CONDITIONS WILL BE THE RULE THROUGH THE EARLY MORNING AND AT TIMES
WILL BE LIFR. CEILINGS WILL BE AS LOW AS 200 FT. AND VISIBILITIES
WILL BE 1SM. THUNDER WILL BE CONFINED TO THE CENTRAL AND SOUTHERN
SECTIONS. SKIES WILL BEGIN TO CLEAR LATE WEDNESDAY AFTERNOON.
&&

.PREV DISCUSSION... /ISSUED 840 PM CDT TUE APR 10 2007/

DISCUSSION...
EVENING CONVECTION OVER AR PUSHING NE WITH SHORTWAVE ENERGY AS IT
LIFTS TO THE NE. HAVE SEEN MOSTLY SHOWERS WITH ONLY ISOLATED WEAK
THUNDERSTORMS TODAY AND THIS EVENING. 00Z KLZK SOUNDING HAD A PRECIP
WATER VALUE OF 1.07 INCHES...LI OF +8.6...WINDS VEERING SURFACE TO
6K FT WITH A 40 KT LOW LEVEL JET...WHILE A WARM LAYER 1K-7K FT.
OVERCAST OVER AR TODAY ALLOWED MINIMAL HEATING TO HELP WITH
DESTABILIZATION...HENCE MOSTLY SHOWERS WITH ELEVATED THUNDER.
CONVECTION OVER SE OK CONTINUES TO MOVE E-SE...& UPDATED SPC DAY 1
HAS FAR SW AR IN A SLIGHT RISK. CONVECTION WAS RUNNING ALONG THE
THETA-E GRADIENT & NEAR THE WARM FRONT OVER SE OK TO NORTHERN LA.
EXPECT CONVECTION TO GRADUALLY WEAKEN AS IT MOVES SE...WITH MORE
STABLE ATMOSPHERE & MOVEMENT AWAY FROM DYNAMICS. CURRENT FORECAST
HAS CHANCE TO LIKELY POPS...WITH CURRENT TRENDS & EXPECTED UPPER
ENERGY PUSHING ACROSS THE STATE OVERNIGHT. MODELS ARE CONSISTENT...&
EVIDENT IN THE SATELLITE DATA...THAT SOME UPPER LOW DEEPENING WILL
OCCUR OVER THE SOUTHERN PLAINS...THEN LIFT ACROSS AR OVERNIGHT. THIS
TREND STILL LOOKS GOOD. WILL FINE TUNE A BIT LATER BASED ON RADAR
TRENDS. REST OF FORECAST ON TRACK. (59)

PREV DISCUSSION... /ISSUED 626 PM CDT TUE APR 10 2007/

AVIATION...
IFR CONDITIONS WILL CONTINUE OVER MOST OF ARKANSAS THIS EVENING
THROUGH WEDNESDAY MORNING.(38)

PREV DISCUSSION... /ISSUED 235 PM CDT TUE APR 10 2007/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
SCTD TO NUMEROUS SHOWERS/ISOLD STORMS CONT TO WORK NEWD ACRS THE FA
THIS AFTN. ACTIVITY ASSOCD WITH A SHRTWV NOW WORKING INTO WRN AR.
MEANWHILE...ANOTHER SHRTWV IS DROPPING SEWD OUT OF THE CNTRL ROCKIES
AND WL HAVE SOME EFFECT ON OUR AREA LATER TNGT. THIS ALL LEADS TO A
TOUGH POP FCST FOR THE FIRST PD. WL INDC SOME DCRS IN RAIN CHCS THIS
EVENING AS FIRST SYS CONTS TO WORK EWD AND THEN BRING ANOTHER ROUND
OF RAIN THRU THE REGION AFT MIDNIGHT...WITH BEST CHCS OVR NRN AR.

OTHER THAN SOME LINGER RAIN CHCS IN THE E EARLY WED MRNG...EXPECT
DRY CONDS ACRS THE FA WED AS ASSOCD SFC LOW LIFTS NEWD. SOME LOW
CLOUDS MAY KEEP MAX TEMPS DOWN A BIT OVR NRN AR. HOWEVER...INCRSG
WLY WINDS COULD RESULT IN A DECENT WARMUP OVR THE STATE WED AFTN.

DRY CONDS WL CONT THRU THU. A SHOT OF SLIGHTLY COOLER AIR WL WORK
INTO THE REGION BEHIND A WEAK CDFNT THU. BNDRY WL EVENTUALLY STALL
JUST SW OF THE STATE LATE THU. A NEW STORM SYS WL BEGIN TO DVLP IN
THE SRN PLAINS THU NGT AND FRI...BRINGING THE STALLED FNT SLOLY BACK
NWD ACRS AR AS A WRMFNT. HAVE A CHC OF SHRA/TSRA THU NGT AND FRO
MRNG OVR NWRN ZNS...VCNTY BETTER WAA REGIME AND LOW LVL JET AXIS.

THE STORM SYS IS PROGGED TO TRACK NEWD LATE FRI INTO THE START OF
THE LONG TERM. STILL SOME NOTED DIFFERENCES WITH THE MODELS WITH
EVENTUAL TRACK AND TIMING OF THE LOW AND ASSOCD CDFNT ACRS AR. BOTH
THE GFS AND NAM ARE FAIRLY CLOSE THRU 84 HRS WITH TIMING...WITH THE
ECMWF SLOWER AND FURTHER S WITH THE SYS. WL CONT TO TREND TOWARD THE
GFS/NAM SOLUTIONS ATTM AND SEE HOW THINGS PLAY OUT WITH THE NEXT FEW
MODEL RUNS. STILL LOOKS LIKE WE WOULD EVENTUALLY SEE A SQUALL LN
SWEEP THRU THE FA FRI NGT/EARLY SAT...WITH CONDS FAVORABLE FOR SVR
STORMS.

LONG TERM...SATURDAY THROUGH TUESDAY
THE COLD FRONT WILL BE MOVING EAST OF ARKANSAS AT THE BEGINNING OF
THE LONG TERM. SOME WRAP AROUND MOISTURE WILL MOVE OVER THE REGION
AS THE UPPER LOW MOVES OUT...BUT ONLY HAVE INCREASED CLOUD COVER
WITH THIS FEATURE. HIGH PRESSURE AND DRIER AIR THEN MOVES IN FOR THE
REST OF THE EXTENDED...WITH NEAR NORMAL TEMPERATURES. NEW MODEL RUNS
ARE SHOWING ANOTHER SYSTEM MOVING IN FOR TUESDAY...BUT WILL WAIT
UNTIL THERE IS BETTER CONSISTENCY BEFORE INTRODUCING POPS WITH THIS
SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     40  66  47  77 /  10  10  10  40
CAMDEN AR         43  77  57  82 /  10  10  10  40
HARRISON AR       38  65  47  73 /  10  10  20  60
HOT SPRINGS AR    42  73  54  79 /  10  10  10  60
LITTLE ROCK   AR  41  71  50  80 /  10  10  10  40
MONTICELLO AR     43  76  55  84 /  10  10  10  30
MOUNT IDA AR      41  72  55  78 /  10  10  20  60
MOUNTAIN HOME AR  38  65  46  74 /  10  10  20  60
NEWPORT AR        40  66  47  78 /  10  10  10  40
PINE BLUFF AR     42  73  53  83 /  10  10  10  30
RUSSELLVILLE AR   40  69  50  76 /  10  10  20  60
SEARCY AR         41  68  49  79 /  10  10  10  40
STUTTGART AR      42  70  50  82 /  10  10  10  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Apr 11, 12:05 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 AM CDT WED APR 11 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1205 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...OVERNIGHT

A STORM SYSTEM WILL MOVE THROUGH ARKANSAS OVERNIGHT. THE SYSTEM WILL
INTERACT WITH A WARM FRONT JUST TO THE SOUTHWEST OF THE STATE TO
PRODUCE SCATTERED THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE.

THE MAIN CONCERN OVERNIGHT WILL SEVERE STORMS WILL BE LARGE HAIL.
THE HAIL WILL BE MOST LIKELY IN THE CENTRAL THIRD OF THE STATE FROM
MENA TO HOT SPRINGS...LITTLE ROCK AND BRINKLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY
WEDNESDAY. HIGH PRESSURE AND DRY WEATHER WILL FOLLOW ON
THURSDAY...WITH A NEW SYSTEM BREWING IN THE ROCKIES.

THE NEW SYSTEM WILL APPROACH FROM THE WEST ON FRIDAY AND CHANCES FOR
THUNDERSTORMS WILL INCREASE. A WARM AND UNSTABLE ATMOSPHERE WILL
BE IN PLACE...WITH A LOT OF ENERGY SURROUNDING THE SYSTEM. GIVEN
THIS...IT APPEARS THAT SOME THUNDERSTORMS COULD BECOME SEVERE FRIDAY
AFTERNOON AND EVENING.

SHOWERS AND THUNDERSTORMS WILL LINGER INTO EARLY SATURDAY...WITH
COOLER WEATHER TO RETURN FOR NEXT WEEKEND. WARMING TEMPERATURES ARE
THEN EXPECTED FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Apr 10, 10:10 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1010 PM CDT TUE APR 10 2007

ARZ030-037-038-040-110410-
LOGAN-POLK-SCOTT-YELL-
1010 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ALERT FOR LOGAN...POLK...SCOTT AND YELL
COUNTIES UNTIL 1115 PM CDT...

AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF THUNDERSTORMS...WITH SOME ISOLATED STRONG STORMS...
PUSHING IN ACROSS SOUTHWEST AND SOUTH-CENTRAL ARKANSAS...MOVING EAST
AT 45 MPH.

THE STORMS WILL PRODUCE HEAVY RAIN...POSSIBLE SMALL HAIL...WIND
GUSTS UP TO 40 MPH...AND FREQUENT AND DANGEROUS LIGHTNING.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59
Special weather statement, Apr 10, 10:53 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 PM CDT TUE APR 10 2007

ARZ030-037-038-040-041-110455-
LOGAN-MONTGOMERY-POLK-SCOTT-YELL-
1053 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ALERT FOR LOGAN...MONTGOMERY...POLK...SCOTT
AND YELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK AND AREA OF STRONG THUNDERSTORMS...OVER POLK AND SCOTT
COUNTIES...MOVING EAST-NORTHEAST AT 30 MPH.

THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...WIND
GUSTS UP TO 40 MPH AND FREQUENT AND DANGEROUS LIGHTNING.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:20 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk40 min
Apr 10, 11:51 PM CDTSevere Thunderstorm WarningLZKPerry, Saline39 min
Apr 10, 11:53 PM CDTSevere Thunderstorm WarningLZKGarland52 min
Apr 10, 11:58 PM CDTSevere Thunderstorm WarningLZKPike47 min
Apr 11, 12:01 AM CDTSevere Thunderstorm WarningLZKPolk44 min
Apr 11, 12:16 AM CDTSevere Thunderstorm WarningLZKPulaski44 min
Apr 11, 12:20 AM CDTSevere Thunderstorm WarningLZKHot Spring, Saline55 min
Apr 11, 12:33 AM CDTSevere Thunderstorm WarningLZKClark42 min
Apr 11, 12:38 AM CDTSevere Thunderstorm WarningLZKMontgomery, Pike52 min
Apr 11, 12:58 AM CDTSevere Thunderstorm WarningLZKPulaski47 min
Apr 11, 1:06 AM CDTSevere Thunderstorm WarningLZKClark54 min
Apr 11, 1:17 AM CDTSevere Thunderstorm WarningLZKHot Spring43 min
Apr 11, 1:45 AM CDTSevere Thunderstorm WarningLZKDallas60 min
Apr 11, 1:58 AM CDTSevere Thunderstorm WarningLZKGrant47 min
Apr 11, 2:15 AM CDTTornado WarningLZKCleveland45 min
Apr 11, 2:48 AM CDTSevere Thunderstorm WarningLZKLincoln42 min
Apr 11, 4:15 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more15 hr

Nearby

Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.